Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What are the side effects of losartan when suffering from Parkinson's disease?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8436 Questions
I have been on Losart HCTZ for over 3 years. I found out that I have Parkinson's disease at the same time. My doctor just changed my med to losartan 100'without telling me me. I am also on drugs that it has a reaction with. I will call my doctor when the office opens up. I just wanted to hear what you have to say.
Posted Fri, 31 Jan 2014 in Brain and Spine
Answered by Dr. Michelle Gibson James 32 minutes later
Brief Answer: losart HCTZ is a combination drug Detailed Answer: HI, thanks for using healthcare magic Losartan is a member of the ARB family of high blood pressure medication. It can be used on its own for high blood pressure or heart failure or combined with other medications such HCTZ- an example would be the losart HCTZ you were using previously. The side effect profile of the losartan would be similar to the losart HCTZ. There may be fewer side effects because ,the HCTZ aspect of the combination is not present so there would be no side effects related to HCTZ. You would need to find out why your doctor stopped the HCTZ part of the drug. In some persons , diuretics such as HCTZ are discontinued if blood tests reveal problems with some electrolyte levels. If your blood pressure was dipping to low, he may have opted to discontinue the HCTZ rather than the losartan. He would be able to give you the specific reason. Summary: losart HCTZ is a combination of losartan and HCTZ The side effect profile should be similar I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: What are the side effects of losartan when suffering from Parkinson's disease? 25 hours later
So you are telling me that it is usually the way the doctor should do when my blood pressure dipped to 116/59?
Answered by Dr. Michelle Gibson James 30 minutes later
Brief Answer: likely the reason Detailed Answer: HI If the decrease in blood pressure was associated with any symptoms (dizziness, feeling weak , shortness of breath), then he would have needed to adjust your medication to bring it up. If you did not have any symptoms with this blood pressure then it was not necessary for the medication to be altered because this blood is fine for some persons. Normal blood pressure is a systolic of less than 120 and a diastolic of less than 80. A person may consider their normal blood pressure to be 100/50- they may not have any problems at these numbers whereas another person would feel unwell. Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor